Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 9, 2011, 7:16 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 7:16 AM EST (12:16 UTC)
- Expired
- Feb 10, 2011, 2:15 PM EST
- In force
- 31 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
270 WHUS71 KCAR 091216 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 716 AM EST WED FEB 9 2011 ANZ050>052-092030- /O.CAN.KCAR.GL.W.0007.000000T0000Z-110209T1500Z/ /O.NEW.KCAR.SC.Y.0013.110209T1216Z-110210T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 716 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 20 TO 25 KT. * SEAS: 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
856 WHUS71 KCAR 091404 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 904 AM EST WED FEB 9 2011 ANZ050>052-092215- /O.CON.KCAR.SC.Y.0013.000000T0000Z-110210T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 904 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS: WEST 15 TO 25 KT WITH GUSTS TO 30 KTS * SEAS: 4 TO 7 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
949 WHUS71 KCAR 091916 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 216 PM EST WED FEB 9 2011 ANZ050>052-100330- /O.CON.KCAR.SC.Y.0013.000000T0000Z-110210T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 216 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS: WEST 15 TO 25 KT WITH GUSTS TO 30 KTS * SEAS: 6 TO 9 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS71 KCAR 100254 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 954 PM EST WED FEB 9 2011 ANZ050>052-100900- /O.CON.KCAR.SC.Y.0013.000000T0000Z-110210T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 954 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS: WEST 15 TO 25 KT WITH GUSTS TO 30 KTS * SEAS: 6 TO 9 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HILL
773 WHUS71 KCAR 100805 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 305 AM EST THU FEB 10 2011 ANZ052-100915- /O.CAN.KCAR.SC.Y.0013.000000T0000Z-110210T0900Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 305 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ050-051-101615- /O.EXT.KCAR.SC.Y.0013.000000T0000Z-110210T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 305 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WEST 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS: 5 TO 9 FT...SUBSIDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
455 WHUS71 KCAR 101509 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1009 AM EST THU FEB 10 2011 ANZ050-051-102100- /O.CON.KCAR.SC.Y.0013.000000T0000Z-110210T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1009 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WEST 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS: 5 TO 9 FT...SUBSIDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
545 WHUS71 KCAR 101915 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 215 PM EST THU FEB 10 2011 ANZ050-051-102015- /O.CAN.KCAR.SC.Y.0013.000000T0000Z-110210T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 215 PM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SCA CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 4:05 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 9, 4:05 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
405 AM EST WED FEB 9 2011
.SYNOPSIS...
VERY COLD AIR WILL REMAIN IN PLACE ACROSS THE REGION OVER THE NEXT
SEVERAL DAYS AS WEAK UPPER DISTURBANCES CROSS THE STATE FROM TIME
TO TIME.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE CONTINUES TO MOVE NORTHEAST OF THE MARITIMES AND
THIS HAS ALLOWED FOR CLEARING SKY CONDITIONS AS OF EARLY THIS
MORNING AND STRONG LOW LEVEL COLD ADVECTION. ALTHOUGH THE WIND
HAS BEEN QUITE GUSTY EARLY THIS MORNING...IT SHOULD CONTINUE TO
DIMINISH AS THE LOW CONTINUES TO MOVE AWAY TO THE NORTHEAST. STILL
COULD SEE SOME WIND CHILL READINGS 20 TO 25 BELOW ZERO ACROSS THE
NORTH BEFORE THE WIND DIMINISHES...THUS HAVE CONTINUED THE WIND
CHILL ADVISORY FOR NORTHERN AREAS UNTIL 10 AM EST.
A SECONDARY COLD FRONT/TROF WILL APPROACH FROM THE WEST LATER
TODAY REINFORCING THE ARCTIC AIR CURRENTLY ACROSS THE REGION.
ALTHOUGH MOISTURE WILL BE LIMITED WITH THIS SYSTEM COULDNT RULE
OUT THE POSSIBILITY OF SCATTERED SNOW SHOWERS...MAINLY ACROSS
NORTHERN AREAS LATER THIS AFTERNOON THROUGH EARLY THIS EVENING.
OTHERWISE...EXPECT PLENTY OF SUN TO START THE DAY FOLLOWED BY
INCREASING CLOUDS ESPECIALLY NORTHERN AREAS. HIGH TEMPERATURES
TODAY WILL BE BELOW NORMAL FOR THIS TIME OF YEAR WITH LOWER TEENS
NORTH AND UPPER TEENS TO AROUND 20 DOWNEAST.
EVENING CLOUDS AND SCATTED SNOW SHOWERS OR FLURRIES NORTH WILL
GIVE WAY TO CLEARING CONDITIONS OVERNIGHT. LOW TEMPERATURES
TONIGHT ARE EXPECTED TO RANGE FROM 5 TO 10 BELOW ZERO NORTH AND
ZERO TO 5 ABOVE DOWNEAST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
VERY COLD AIR IN PLACE ACROSS THE REGION W/ A WEAK RDG OF HGH PRES
CNTRD JUST W OF THE FA AT THE START OF THE SHORT TERM PD THU AM...
THIS RDG IS XPCTD TO BUILD EWRD ACROSS THE FA THRU THU THEN MOVE E
OF THE AREA THU NGT. CAN NOT RULE OUT A FEW SW- ACROSS NRN AREAS
THU AFTN AS A WEAK UPPER SHORT WAVE SWINGS ACROSS THE AREA BUT
ANY ACTIVITY SHOULD BE QUITE MINIMAL AT BEST. ANOTHER DISTURBANCE
APPROACHES THE AREA ON FRI W/ WEAK WAA PSBLY TRIGGERING SOME LGT
SNOW OR SW- FAR WRN AND NWRN AREAS FRI AFTN BUT ONCE AGAIN
NOTHING MAJOR IS ANTICIPATED. SOMEWHAT BLO TEMPS WILL PREVAIL THRU
THE SHORT TERM PD...
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NXT DISTURBANCE FCST TO SWING ACROSS SRN QUEBEC FRI NGT AND THEN
PASS N OF THE FA ON SAT. WEAK WAA IN ADVANCE OF THIS SYSTEM WILL
CONT TO BRING A CHC FOR LGT SNOW OR SW- ACROSS MAINLY WRN AND NRN
AREAS INTO SAT. A SECONDARY COLD FRONT ASSOCIATED W/ THIS
DISTURBANCE WILL CROSS THE REGION ON SAT FOLLOWED BY ANOTHER ROUND
OF VRY COLD TEMPS. A RDG OF HGH PRES W/ VRY COLD AIR WILL BUILD
EWRD AND SETTLE OVR THE AREA SAT NGT THEN SHIFT RAPIDLY E OF THE
REGION BY ERLY SUN AS A CLIPPER SYSTEM DROPS ESEWRD ACROSS SRN ONT
AND SRN QUEBEC ON SUN THEN QUICKLY ACROSS OUR AREA BY LATE SUN.
THIS WILL LIKELY BRING ANOTHER ROUND OF LGT SNOW OR SW- TO THE
AREA BEFORE EXITING THE REGION BY SUN NGT. CANADIAN HGH PRES FCST
TO BUILD OVR THE AREA LATER SUN NGT AND REMAIN THRU MON NGT BEFORE
THE FINAL IN A SERIES OF WEAK SYSTEMS SLIDES SE ACROSS THE LOWER
GRT LAKES AND HEADS TWRD SRN NEW ENGLAND. IT COULD BRING SOME SNOW
TO SRN AREAS ON TUE DEPENDING ON JUST HOW FAR S IT ULTIMATELY TRACKS...
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: MAINLY VFR THROUGH TONIGHT...ALTHOUGH COULDNT RULE OUT
BRIEF PERIOD OF MVFR IN ANY SCT SNOW SHOWERS THIS AFTERNOON MAINLY
ACROSS THE NORTHERN TERMINALS.
SHORT TERM: MAINLY VFR CONDS XPCTD W/ BRIEF PDS OF MVFR OR IFR
PSBL IN ANY SW- ACTIVITY...
&&
.MARINE...
NEAR TERM: HAVE EXTENDED THE GALE WARNING UNTIL 10 AM WITH WIND
STILL GUSTING IN EXCESS OF 35 KT...OTHERWISE WINDS WILL CONTINUE
TO DIMINISH TO SCA LEVELS LATE THIS MORNING AND THEN CONTINUE INTO
TONIGHT. FREEZING SPRAY WILL ALSO BE POSSIBLE INTO THIS AFTERNOON.
SHORT TERM: PROGRESSIVE PTRN THRU THE PD SUGGESTS FAST MVG SYSTEMS
AND MAINLY SCA CONDS TO PREVAIL...
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
MEZ001>006-010.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ050>052.
&&
NEAR TERM...DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/KHWHazardous weather outlook, Feb 9, 2:52 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 252 AM EST WED FEB 9 2011 MEZ001>006-010-100800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 252 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-100800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 252 AM EST WED FEB 9 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-029>032-100800- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 252 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.